Alert archive / Washington / Gale Warnings in 2012
Gale Warning 62, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 13, 2012, 2:36 PM PDT. It took effect at Oct 13, 2012, 10:42 PM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2012, 2:36 PM PDT (21:36 UTC)
- In effect from
- Oct 13, 2012, 10:42 PM PDT
- Expired
- Oct 14, 2012, 5:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
591 WHUS76 KSEW 132136 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 PM PDT SAT OCT 13 2012 PZZ130-133-150-153-156-170-173-176-140545- /O.CON.KSEW.SC.Y.1096.000000T0000Z-121014T1200Z/ /O.UPG.KSEW.GL.A.0033.121014T1200Z-121015T0000Z/ /O.NEW.KSEW.GL.W.0062.121014T1200Z-121015T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 236 PM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WINDS 15 TO 30 KNOTS TONIGHT WILL RISE TO 25 TO 40 KNOTS SUNDAY...THEN EASE SUNDAY NIGHT. * SEAS...WIND WAVES OF 2 TO 6 FEET TONIGHT WILL RISE TO 4 TO 9 FEET SUNDAY...THEN SUBSIDE SUNDAY NIGHT. * WIND AND WAVES...SOUTH WIND TODAY AND TONIGHT 15 TO 30 KNOTS WITH WIND WAVES 3 TO 6 FEET. WIND COULD RISE TO 25 TO 40 KNOTS ON SUNDAY WITH 6 TO 9 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-140545- /O.CON.KSEW.SC.Y.1096.000000T0000Z-121014T1200Z/ /O.NEW.KSEW.GL.W.0062.121014T1200Z-121015T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 PM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY. * WIND...SOUTH WINDS 15 TO 25 KNOTS TONIGHT WILL RISE TO 25 TO 35 KNOTS SUNDAY...THEN EASE SUNDAY NIGHT. * SEAS...WIND WAVES OF 2 TO 4 FEET TONIGHT WILL RISE TO 4 TO 6 FEET SUNDAY...THEN SUBSIDE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-140545- /O.EXB.KSEW.SC.Y.1096.121014T0600Z-121015T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 236 PM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY. * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ134-135-140545- /O.EXT.KSEW.SC.Y.1096.000000T0000Z-121015T0600Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 236 PM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... * WIND AND WAVES...SOUTH WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
493 WHUS76 KSEW 140542 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1042 PM PDT SAT OCT 13 2012 PZZ130-132-133-150-153-156-170-173-176-141630- /O.CAN.KSEW.SC.Y.1096.000000T0000Z-121014T1200Z/ /O.EXT.KSEW.GL.W.0062.121014T0542Z-121015T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1042 PM PDT SAT OCT 13 2012 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * WIND...SOUTH WIND 25 TO 35 KNOTS WILL EASE SUNDAY EVENING WITH THE FRONTAL PASSAGE. * SEAS...COMBINED SEAS ON THE COAST WILL BUILD TO 14 FEET SUNDAY. WIND WAVES ON THE INLAND WATERS WILL BUILD UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-141630- /O.NEW.KSEW.RB.Y.0026.121014T0542Z-121015T1000Z/ GRAYS HARBOR BAR- 1042 PM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * BAR CONDITION...BECOMING ROUGH SUNDAY. * COMBINED SEAS...BUILDING TO 12 FEET SUNDAY. * FIRST EBB...4 AM SUNDAY. * SECOND EBB...430 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-141630- /O.EXT.KSEW.SC.Y.1096.121014T0542Z-121015T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1042 PM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-141630- /O.CON.KSEW.SC.Y.1096.000000T0000Z-121015T0600Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 1042 PM PDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WIND AND WAVES...SOUTH WIND RISING TO 20 TO 30 KNOTS SUNDAY WITH WIND WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
860 WHUS76 KSEW 141539 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 839 AM PDT SUN OCT 14 2012 PZZ130-132-133-150-153-156-170-173-176-142345- /O.CON.KSEW.GL.W.0062.000000T0000Z-121015T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 839 AM PDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...SOUTHERLY 25 TO 35 KNOTS. * SEAS...12 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-142345- /O.CON.KSEW.RB.Y.0026.000000T0000Z-121015T1000Z/ GRAYS HARBOR BAR- 839 AM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-142345- /O.CON.KSEW.SC.Y.1096.000000T0000Z-121015T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 839 AM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...EAST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-142345- /O.CON.KSEW.SC.Y.1096.000000T0000Z-121015T0600Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 839 AM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...SOUTH 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
722 WHUS76 KSEW 142133 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 233 PM PDT SUN OCT 14 2012 PZZ130-132-133-150-153-156-170-173-176-150545- /O.CON.KSEW.GL.W.0062.000000T0000Z-121015T0000Z/ /O.NEW.KSEW.GL.W.0063.121015T1800Z-121016T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 233 PM PDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 1 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 1 AM PDT TUESDAY. * WIND...SOUTHERLY 25 TO 35 KNOTS LATE THIS AFTERNOON. SOUTHERLY 25 TO 35 KNOTS AGAIN MONDAY AFTERNOON AND EVENING. * SEAS AND WIND WAVES...12 TO 15 FEET COMBINED SEAS OVER THE COASTAL WATERS. WIND WAVES 4 TO 7 FEET OVER THE INLAND WATERS THIS AFTERNOON AND AGAIN MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-150545- /O.CON.KSEW.RB.Y.0026.000000T0000Z-121015T1000Z/ GRAYS HARBOR BAR- 233 PM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-150000- /O.CON.KSEW.SC.Y.1096.000000T0000Z-121015T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 233 PM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WIND...EAST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-150545- /O.CON.KSEW.SC.Y.1096.000000T0000Z-121015T0600Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 233 PM PDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 13, 9:20 AM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, Oct 13, 9:20 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PDT SAT OCT 13 2012
.SYNOPSIS...RAIN WILL INCREASE TODAY AHEAD OF A DEVELOPING WARM
FRONT THAT EXTENDS WESTWARD FROM THE OREGON COASTAL WATERS. THE WARM
FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT AND WILL BE FOLLOWED
BY A COLD FRONT THAT DROPS SOUTH ACROSS THE AREA SUNDAY AFTERNOON
THROUGH MONDAY MORNING. THE FRONTS WILL BRING HEAVY RAIN AT TIMES TO
THE COAST AND MOUNTAINS AND LOCALLY WINDY CONDITIONS TO THE COAST
AND NORTH INTERIOR. ANOTHER SYSTEM WILL BRING WET AND WINDY WEATHER
LATER MONDAY INTO TUESDAY.
&&
.SHORT TERM...THE WEATHER HAS CHANGED QUICKLY. WE ARE NOW IN AN
INCREASINGLY ACTIVE PATTERN THAT WILL LAST INTO TUESDAY.
IN RESPONSE TO COLD AIR MOVING SOUTH FROM THE BERING SEA INTO THE
NORTH CENTRAL PACIFIC AND THE OUTFLOW OF TROPICALLY CHARGED MOIST
AIR TO THE NORTH OF TYPHOON PRAIPIROON NOW SOUTHEAST OF OKINAWA
JAPAN...A STRONG PACIFIC JET HAS DEVELOPED FROM ABOUT 45N 140W TO
40N 170W THEN WSW INTO THE TROPICAL WEST PACIFIC. A 135 KT JET IS
NOW SEEN AT 250 MB S OF THE CENTRAL ALEUTIANS THAT SHIFTS EASTWARD
AND STRENGTHENS TO A 170+ KT JET CENTERED NEAR 47N 145W LATE MONDAY
NIGHT PER THE 00Z ECMWF SOLUTION. THIS DEVELOPING JET HELPING TO
TRANSPORT AN ATMOSPHERIC RIVER EAST ACROSS THE PACIFIC THAT CONTAINS
PRECIPITABLE WATER VALUES NEARING 2 INCHES.
INFRARED SATELLITE IMAGERY THIS MORNING SHOWS COOLING CLOUD TOPS
FROM THE NORTHWEST INTERIOR OF WESTERN WASHINGTON INTO THE
WASHINGTON OFFSHORE WATERS AHEAD OF A DEVELOPING WARM FRONT THAT
SITS FROM THE OREGON COASTAL WATERS WNW TO A 978 MB LOW NEAR 49N
160W. PACIFIC NORTHWEST RADARS SHOW PRECIPITATION ENHANCING IN THIS
AREA WITH THE NORTH COAST PICKING UP NEARLY 0.7 INCHES OF RAIN IN
THE 3 HOURS FROM 12Z TO 15Z. THIS RAIN IS SPREADING INLAND AND WILL
CONTINUE FOR MUCH OF THE DAY TODAY. WILL INCREASE POPS TO
CATEGORICAL TODAY ACROSS ALL OF THE AREA EXCEPT FOR THE FAR
SOUTHWEST INTERIOR. TEMPERATURES WILL NOT VARY MUCH FROM WHERE THEY
ARE...RISING TO ONLY TO NEAR 60.
THE DEVELOPING WARM FRONT LIFTS NORTH ACROSS THE AREA TONIGHT...
LIFTING TO AROUND THE CANADIAN BORDER ABOUT 12Z. PRECIPITATION WILL
END OR LIGHTEN TO A DRIZZLE SOUTH OF THE WARM FRONT WHILE HEAVY RAIN
OVER THE WESTERN OLYMPIC PENINSULA AND THE NORTH CASCADES CONTINUES
UNTIL ABOUT 3 OR 4 AM. WILL INCREASE QPF FOR THE NORTH CASCADES AND
OLYMPICS FOR THE 06Z TO 12Z PERIOD TONIGHT.
AFTER A BRIEF LETUP IN RAIN SUNDAY MORNING...ANOTHER ROUND OF ABOUT
12 HOURS OF HEAVY RAIN WILL DROP SOUTHEAST ACROSS THE AREA SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. CURRENT QPF FOR THIS PERIOD ACROSS
THE OLYMPICS AND CASCADES LOOK GOOD. STRONG FLOW ALOFT INTERACTING
WITH THE TERRAIN WILL GIVE WINDY CONDITIONS TO THE COASTAL
ZONES...AND THE INTERIOR LOWLANDS...PARTICULARLY NORTH OF ABOUT
EVERETT.
WIND AND RAIN WILL DIMINISH FROM THE NORTH LATE SUNDAY NIGHT AS THE
FRONT PASSES SOUTH ACROSS THE AREA. LATEST MODEL GUIDANCE HAS
COMPLETELY LOST THE WAVE THAT WAS EXPECTED TO MOVE OVER OR JUST TO
THE SOUTH OF THE FORECAST AREA MONDAY MORNING.
WILL UPDATE THE GRIDS FOR HIGHER QPF THROUGH TONIGHT...HIGHER POPS
TODAY...AND WINDS THROUGH SUNDAY.
THE INCOMING 12Z NAM SHOWS A 990 MB LOW MOVING ONTO NORTHERN
VANCOUVER ISLAND MON EVENING. THIS IS CLOSER TO THE 00Z ECMWF
SOLUTION THAT DRIVES A 980 MB LOW INTO CENTRAL VANCOUVER ISLAND AT
THIS TIME. IF THE ECMWF SOLUTION CONTINUES TO SHOW THE STRONGER AND
SOUTHWARD SOLUTION...THAT AGREES WITH WHAT YOU WOULD EXPECT TO
DEVELOP IN THE LEFT EXIT REGION OF A 175+ 250 MB JET...BORDERLINE
HIGH WIND CONDITIONS COULD BE A THREAT TO THE COAST AND THE NORTH
INTERIOR MONDAY NIGHT. WILL CONTEMPLATE THE ISSUANCE OF A HIGH WIND
OUTLOOK THIS AFTERNOON AFTER LOOKING AT THE FULL 12Z GUIDANCE SUITE.
ALBRECHT
.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...EXTENDED MODEL
SOLUTIONS HAVE SHOWN BETTER AGREEMENT IN THE 12Z FRI AND 00Z SAT
MODEL RUNS EARLY ON IN THE PERIOD. THERE ARE SOME DIFFERENCES IN THE
LOCATION AND DEPTH OF THE LOW ASSOCIATED WITH THE FRONT ON TUESDAY
ALTHOUGH BOTH THE ECMWF AND GFS HAVE AT LEAST WINDY SOLUTIONS AT
THIS POINT. AFTER THE FRONT TUESDAY SOME BRIEF RIDGING WEDNESDAY.
THE MODEL SOLUTIONS DIVERGE AT THIS POINT WITH THE GFS DROPPING THE
NEXT SYSTEM DOWN FROM THE NORTH OVER THE AREA ON THURSDAY WHILE THE
ECMWF IS 24 HOURS SLOWER AND MUCH STRONGER WITH THE FRONT. WILL WAIT
FOR A COUPLE MORE RUNS BEFORE DRYING THE FORECAST FOR WEDNESDAY OUT
AND STAY WITH THE CHANCE POPS ON DAY 6 AND 7. FELTON
&&
.HYDROLOGY...RADAR SHOWS AN INCREASE IN PRECIPITATION ACROSS THE
AREA THIS MORNING AND RAIN GAGES OVER THE OLYMPIC PENINSULA ARE
SHOWING RAINFALL RATES OF 0.2-0.6 INCHES IN THE PAST THREE HOURS.
WILL REFINE QPF FOR THE REMAINDER OF TODAY TO ACCOUNT FOR THE
DEVELOPMENT AND WILL INCREASE QPF FOR THE 06Z-12Z PERIOD TONIGHT TO
ACCOUNT FOR A SLOWER NORTHWARD LIFTING OF THE WARM FRONT PER THE
LATEST NAM12. THE REMAINDER OF THE QPF FORECAST LOOKS GOOD.
TOTAL RAINFALL AMOUNTS FROM TODAY THROUGH EARLY MONDAY MORNING ARE
EXPECTED TO BE IN THE 4-7 INCH RANGE OVER THE OLYMPICS AND THE NORTH
CASCADES. SNOW LEVELS WILL BE AVERAGING AROUND 8000 FEET THROUGH
EARLY MONDAY MORNING.
GIVEN THE EXCEPTIONALLY DRY ANTECEDENT CONDITIONS...THIS EPISODE IS
UNLIKELY TO PRODUCE ANY RIVER FLOODING. THE POSSIBLE EXCEPTION
IS THE UNIQUELY FLOOD-PRONE SKOKOMISH RIVER. HOWEVER...NORTHWEST
RIVER FORECAST CENTER GUIDANCE SHOWS IT CRESTING BELOW FLOOD STAGE.
IT WILL CERTAINLY BEAR WATCHING...BUT EVEN IF IT DOES FLOOD IT
SHOULD BE MINOR.
THE PRECIPITATION EPISODE SHOULD RETURN HYDROLOGIC CONDITIONS TO
NORMAL FOR THIS TIME OF YEAR. ALBRECHT
&&
.AVIATION...WESTERLY FLOW ALOFT WILL CONTINUE TODAY AND TONIGHT AS A
WARM FRONT MOVES SOUTH TO NORTH THROUGH WESTERN WASHINGTON. AT THE
SURFACE MODERATE SOUTHERLY GRADIENTS WILL PERSIST. THE AIR MASS IS
STABLE AND MOIST.
CEILINGS WILL REMAIN LARGELY MVFR WITH SEVERAL CLOUD DECKS BETWEEN
1K AND 4K FT. RAIN IS FORECAST TO CONTINUE OFF AND ON TODAY...TAPER
SOMEWHAT TONIGHT...THEN INCREASE AGAIN SUNDAY AFTERNOON AND NIGHT.
KSEA...LITTLE CHANGE EXPECTED TODAY WITH LIGHT RAIN AT TIMES AND
CEILINGS 1K-3K FT. AFTER 00Z THERE SHOULD BE SOME MINOR IMPROVEMENT
AS THE WARM FRONT IS MAINLY IN BRITISH COLUMBIA. CEILINGS SINK AGAIN
SUNDAY WITH SOME IFR POSSIBLE. WINDS WILL BE SOUTHERLY 4-8 KT TODAY
AND TONIGHT WITH SOME GUSTIER PERIODS POSSIBLE. CHB
&&
.MARINE...A WARM FRONT MOVING SOUTH TO NORTH THROUGH WESTERN
WASHINGTON TODAY WILL BRING SMALL CRAFT ADVISORY STRENGTH SOUTHERLY
WINDS TO ALL WATERS EXCEPT THE CENTRAL STRAIT TODAY. GRADIENTS ARE
LIKELY TO REMAIN STRONG ENOUGH FOR SMALL CRAFT ADVISORY WINDS
TONIGHT AS WELL. HAVE EXTENDED ALL ADVISORIES THROUGH TONIGHT.
ON SUNDAY THE FRONT WILL SAG SOUTH...BACK THROUGH WASHINGTON...AND
GRADIENTS WILL TIGHTEN. HAVE HOISTED A GALE WATCH FOR THE COAST AND
A FEW INLAND ZONES FOR SUNDAY. SMALL CRAFT ADVISORY WINDS ARE LIKELY
WHERE THE WINDS REMAIN SUB-GALE.
ANOTHER SYSTEM MONDAY NIGHT LOOKS EVEN STRONGER IN SOME MODELS. GALE
FORCE WINDS ARE INDICATED THEN. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT CENTRAL STRAIT TODAY AND
TONIGHT.
GALE WATCH COAST...WEST ENTRANCE...AND NORTHERN INLAND WATERS
FOR SUNDAY.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:49 AM PDT | Gale Watch | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.